MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE LP CATHETER; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE LP CATHETER; CATHETER, PERCUTANEOUS
Model Number 9-TVLPC4F90/080
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/29/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
It was reported that on 29 sep.2021, that a 3/2 amplatzer piccolo occluder was selected for implant using a 4 f amplatzer torqvue lp catheter.The patient was 25 days old, 650 g, with patent ductus arteriosus (pda) dimensions of: minimal diameter 1.77 mm.During the procedure it was difficult to traverse into pulmonary artery (pa) and across the pda.Once across the pda defect a catheter exchange was performed for the torqvue lp catheter.At this time the patient blood pressure (bp) started dropping a bit and the heart rate increased.The physician thought that the catheter was possibly depressed against the valve.The pda was sized and the 3/2 amplatzer piccolo occluder was deployed intraductal and released.Once the device was released a transthoracic echocardiogram (tte) was performed and revealed a pericardial effusion.The team spent hours working on the patient but they unfortunately expired on 29 sep.2021.The physician alleges that the cause of death was likely due to the patients comorbidities.No additional information was provided.
 
Additional Manufacturer Narrative
An event of difficulty traversing the pulmonary artery, pericardial effusion, and patient death was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE LP CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key12719356
Report Number2135147-2021-00454
Device Sequence Number11760183
Product Code DQY
UDI-Device Identifier00811806012926
UDI-Public00811806012926
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K162228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number9-TVLPC4F90/080
Device Catalogue Number9-TVLPC4F90/080
Device Lot Number8090701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age25 DA
Patient SexFemale
Patient Weight1 KG